| Model Number |
BURR,ROUND,HL,RETRACT,8 FLUTE,5.0MMX18CM |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that, during a hip arthroscopic labral repair surgery, the plastic sleeve inside the burr came apart causing the burr to get stuck.This happened after 5 minutes of using the burr.According to the surgeon, no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-6500rrbe serial/batch number (b)(6) was received for evaluation.Functional testing was not performed due to damage to the device.Visual inspection found that the shrink tubing was damaged/wrinkled; most likely cause for poor flow irrigation.According to dfu-0215 at revision 1.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).10.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.